|more info on Truvada, Norivir, Reyataz combo
Apr 15, 2007
Hello, I am a treatment niave patient and my doc wants to start me on the Truvada, Reyataz, Norivir combo...could I get alittle bot more information about that combo (like how well it works, side effects especially lipo, and is this a good combo to start with) thanks..
| Response from Dr. Wohl
This is a very attractive combo. It is a once a day regimen. The pill count is relatively low and it includes drugs that have been generally well tolerated. This combo is listed in the US government guidelines for initial treatment of HIV as one of the "preferred" regimens.
Remarkably, though, there are thus far no large clinical studies of this combo in previously treatment patients. One such study is being conducted by the US AIDS Clinical Trials Group (ACTG). So, how did this regimen come as far and become as popular as it has? Extrapolation. That is, the connecting of the dots to predict what will happen. This combo has been looked at in treatment experienced patients changing therapy. In addition, similar but not identical combinations have been studies in treatment inexperienced patients and all these studies point to a nice antiviral effect.
As far as side effects, the major one is high bilirubin but this seems to be basically harmless and an unusual cause for treatment to be stopped.
There are not a lot of data about Reyataz and body shape yet. The ACTG study is collecting data on this. Tenofovir is known to be relatively very safe when it comes to body shape and lipids. Reyataz without Norvir has almost no effect on lipids but the combo of Norvir and Reyataz will increase cholesterol and triglycerides somewhat - albeit usually not to very high levels.
So, all in all, I think this is a very attractive regimen. There are certainly other attractive regimens. There may be a reason you doc prefers this one for you. Ask her/him why. It may help you understand their rationale and allay any concerns you may have about starting meds.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Red Eyes A Symptom Of Acute HIV Infection?
- Bloody Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Dizziness After Swallowing Cum Worried I Have HIV
- Herpes After Oral Sex Hooker What Are The Chances Of HIV
- Itchy Scrotum After Vaginal Sex Sign Of HIV AIDS
- Loose Stool After Sucking Penis Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.